Wildfire, Riverside
- When
- June 26, 1:30 PM PST to 4:00 PM PST
- Where
- Riverside County, Corona
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Temperatures above 100 degrees and low relative humidities helped three brush fires to grow rapidly. One closed part of Highway 91 for about an hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Temperatures above 100 degrees and low relative humidities helped three brush fires to grow rapidly. One closed part of Highway 91 for about an hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM PST, 0 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT THU JUN 26 2003 .SYNOPSIS...UPPER LEVEL HIGH PRESSURE WILL CONTINUE THE ABOVE NORMAL AFTERNOON HIGH TEMPERATURES IN ALL AREAS EXCEPT THE IMMEDIATE COAST INTO THE WEEKEND. NIGHT AND MORNING LOW CLOUDS AND SOME PATCHY DENSE FOG CAN BE EXPECTED COASTAL AREAS AS WELL AS THE SAN DIEGO COUNTY VALLEY AREAS. THE LOW CLOUDS WILL LINGER NEAR THE BEACHES EACH AFTERNOON. .DISCUSSION...A WELL ESTABLISHED UPPER LEVEL HIGH WILL CONTINUE OVER THE AREA WITH WEAK OFFSHORE FLOW TO THE PLATEAU. THIS WILL KEEP THE INLAND AREAS HOT INTO THE FIRST PART OF NEXT WEEK. A GRADUAL WEAKENING OF THE HIGH PRESSURE AREA WILL ALLOW TEMPERATURES TO FALL SLOWLY INTO THE WEEKEND...BUT IT WILL STILL BE QUITE HOT INLAND. BY SUNDAY AND MONDAY A WEAK UPPER LEVEL TROUGH WILL MOVE BY TO THE NORTH AND WEAKEN THE UPPER HIGH AND SURFACE HIGH EVEN MORE. THIS MAY DEEPEN UP THE MARINE LAYER AND MAKE IT MORE PERSISTENT. HOWEVER...IT SHOULD STILL CLEAR BACK TO THE COAST EACH AFTERNOON. THE HIGH BEGINS TO BUILD OVER THE 4 CORNERS AREA AROUND WEDNESDAY BUT NO SIGNIFICANT MOISTENING OF THE AIRMASS ALOFT. THE MARINE LAYER MAY NOT CHANGE MUCH AT ALL...THUS CHANGES WILL BE SUBTLE UP THROUGH THE MIDDLE OF NEXT WEEK. .SAN...NONE. SMALL
CAZ042-043-048-050-055>058-060>062-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU JUN 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363048.